MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH NO 4. TRIATHLON TS PLUS TIBIAL INSERT X3 POLY 11MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH NO 4. TRIATHLON TS PLUS TIBIAL INSERT X3 POLY 11MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5537-G-411-E
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 02/16/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As reported: "about 3-4 weeks post reimplantation surgery, the subject continued to have drainage from her [left] knee.Repeat aspiration was still positive for infection.At this time the infection has become chronic and the patient was indicated for an explant and placement of a static antibiotic spacer.Findings: gross intraoperative purulence with inflamed synovium well fixed femoral and tibial and patellar components.".
 
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.Catalog numbers and lot codes of other devices listed in this report: 6197-9-001, simplex p with tobramycin 1 pack, lot mfc039 x 3, unknown, restrictor cmt univ, lot 6m10193, lot unknown, unknown, restrictor cmt univ 30mm, lot 6m10091, lot unknown, 5551-g-320-e, triathlon asymmetric x3 patella, lot vka2, 5560-s-115, triathlon cemented stem-15mm x 50mm, lot 0109154h, 5571-s-025, triathlon stem extender 25mm, lot 2j2ady, 5540-a-401, triathlon femoral distal augment 5mm - size 4 left, lot ibs3e x 2, 5512-f-401, tri ts femur sz4 left, lot hvl4o, 5560-s-112, tri cemented stem 12mmx50mm, lot 0108439d, 5549-a-120, triathlon sym cone aug sz b, lot teek1, 5521-b-400, tri ts baseplate size 4, lot gd44ib.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Additional Manufacturer Narrative
Reported event: an event regarding infection involving a triathlon insert was reported.The event was confirmed through clinician review of the provided medical records.Method & results: -device evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of the provided medical records by a clinical consultant indicated: this inquiry reports recurrent infection of a left knee arthroplasty.Treatment included initial removal of a partial knee replacement and insertion of a spacer.A reimplantation was performed but infection returned.The reimplanted arthroplasty was then removed and a spacer was inserted.I can confirm that this event took place since i was able to review at least 2 of the 3 operations, including the reimplantation following infection treatment and then the removal of the implant and reinsertion of another spacer for infection.Regarding the possible root cause of this event, i cannot determine it with certainty.Causes of infection following total knee arthroplasty are multifactorial including surgical technique factors and patient factors, as well as hematogenous spread from a distant site.-device history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot or sterile lot referenced.Conclusion: a review of the provided medical records by a clinical consultant indicated: this inquiry reports recurrent infection of a left knee arthroplasty.Treatment included initial removal of a partial knee replacement and insertion of a spacer.A reimplantation was performed but infection returned.The reimplanted arthroplasty was then removed and a spacer was inserted.I can confirm that this event took place since i was able to review at least 2 of the 3 operations, including the reimplantation following infection treatment and then the removal of the implant and reinsertion of another spacer for infection.Regarding the possible root cause of this event, i cannot determine it with certainty.Causes of infection following total knee arthroplasty are multifactorial including surgical technique factors and patient factors, as well as hematogenous spread from a distant site.All stryker products sold as sterile are validated to a minimum sterility assurance level (sal) of 10^-6 in accordance to applicable iso standards.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened catalog numbers and lot codes of other devices listed in this report: 6197-9-001 simplex p with tobramycin 1 pack lot mfc039 x 3 b000-1240 restrictor cmt univ lot 6m10193 lot 6m10193 b000-1240 restrictor cmt univ 30mm lot 6m10091 lot 6m10091 5551-g-320-e triathlon asymmetric x3 patella lot vka2 5560-s-115 triathlon cemented stem-15mm x 50mm lot 0109154h 5571-s-025 triathlon stem extender 25mm lot 2j2ady 5540-a-401 triathlon femoral distal augment 5mm - size 4 left lot ibs3e x 2 5512-f-401 tri ts femur sz4 left lot hvl4o 5560-s-112 tri cemented stem 12mmx50mm lot 0108439d 5549-a-120 triathlon sym cone aug sz b lot teek1 5521-b-400 tri ts baseplate size 4 lot gd44ib it cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Event or Problem Description
As reported: "about 3-4 weeks post reimplantation surgery, the subject continued to have drainage from her [left] knee.Repeat aspiration was still positive for infection.At this time the infection has become chronic and the patient was indicated for an explant and placement of a static antibiotic spacer.Findings: gross intraoperative purulence with inflamed synovium well fixed femoral and tibial and patellar components." update 02 june 2022.Based on the medical review " while extracting cement from the femoral canal there was a ¿small fracture" of the anterior cortex which was treated with a single cable".The procedure was completed inserting a static spacer.

Brand Name
NO 4. TRIATHLON TS PLUS TIBIAL INSERT X3 POLY 11MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
diana rogers
210 centennial avenue
centennial park, elstree
borehamwood WD6 3-SJ
UK   WD6 3SJ
2082386500
MDR Report Key13767235
Report Number0002249697-2022-00391
Device Sequence Number19840887
Product Code MBH
UDI-Device Identifier07613327287691
UDI-Public07613327287691
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K172634
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model Number5537-G-411-E
Device Catalogue Number5537-G-411-E
Device Lot NumberK27K42
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/17/2022
Supplement Date Received by Manufacturer05/31/2022
Initial Report FDA Received Date03/15/2022
Supplement Report FDA Received Date06/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/28/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age62 YR
Patient SexFemale
Patient Weight78 KG
Patient EthnicityNon Hispanic
Patient RaceWhite